Klonopin Not Working

Discussion in 'Fibromyalgia Main Forum' started by Leenerbups, Sep 23, 2005.

  1. Leenerbups

    Leenerbups New Member

    Hi all,

    I am not sleeping well. I find myself having night terrors, waking up in a panic and even jumping out of bed.

    Doc gave me Klonopin. I've been taking 1/4 a pill (sensitive to stuff)

    I think it is having the opposite effect. I find my dreams are even more vivid and disturbed.

    Anyone else??
  2. razorqueen

    razorqueen Member

    how many mgs are your pills? .5 mgs? If that is the strength then 1/4 of a pill wouldn't do anything. I take 2.5 pills, which is 1.25 mgs. I was taking 1 mg for a long time, but we decided to up it a bit. Not sure why you'd have nightmares and anxiety from it, as it is supposed to help you relax. I haven't been on any other type of sleeping pill since taking it.
    Praying things get better soon,
    Raz
  3. malinta

    malinta New Member

    Hi leenerbups,

    My doctor prescribed Klonopin to help me sleep. I found myself having night terrors, panic attacks, and becoming violent while asleep.

    I finally had a sleep study. The testing showed that I have sleep apnea.

    Since I've been using the cpap machine, I no longer have those sleep disturbances.

    Good luck.
  4. Leenerbups

    Leenerbups New Member

    Razorqueen, yup they are .5. 'm afriad of taking more than that now and really having a terrible night, due to the little bit I had not working out so well.



    malinta, I was wondering about that actually. Because I sometimes wake up trying to take in breath. If I do have this, would taking a sleeping aid be dangerous?
  5. malinta

    malinta New Member

    I don't know if it would be safe to take a sleep aid if you have untreated sleep apnea. The sleep aid should make you sleep more deeper which would make it harder for you to wake up if you stop breathing momentarily.

    With a cpap machine it's not really an issue because the machine keeps forcing air in if you would stop breathing no matter how deeply asleep you are.

    Of course I'm not a doctor and can only speak from my experiences. But, if I were you I'd request a sleep study, just to have peace of mind. Best wishes and good luck.

    Mal..
  6. PVLady

    PVLady New Member

    I had your same symptoms and was also waking and jumping out of bed in the middle of the night.

    The doctor gave me Klonopin and I was also taking 1/4 of the .5 mg tablet. I took it early in the evening, then 5 mg of Ambien at bedtime.

    That worked for me. I explained to the doctor I wanted to take the low dose of Klonopin early in the evening to wind down, then my Ambien at bedtime.

    He was reluctant because taking both of these together can knock you out, however I took such a tiny dose of the Klonopin.

    I would say to increase the Klonipin to 1/2 a .5 and see if you sleep. Or try something else like Ambien.

    As for me, the Klonopin worked and I was able to stop it and am now taking Ambien only. I had palpitations one evening a few weeks ago and think it was the Klonopin. (the literature says it can cause it).qU

    I am sorry you are having this problem, but glad to hear I am not the only one who experienced this.
  7. Rosiebud

    Rosiebud New Member

    it kept me wide awake til 6 and 7 when I can usually get to sleep, although disturbed, between 2 and 4.

    We are extrememly sensitive to meds and when I read the sheet I got with the klonopin I saw that was one of the rare side effects.

    It just doesnt agree with some of us.

    SLEEP APNEA - I am having home test for this next week - apparently not very reliable but I have to go through the hoops in UK. Anyway, waking up unable to breathe is why I am having this test. I do know that when you take the test they say you can take the usual sleep medication you usually take. I dont take any as none work for me.

    love
    Rosie
    [This Message was Edited on 09/24/2005]
  8. Leenerbups

    Leenerbups New Member

    Thanks to all of you. As per usual, this syndrome makes taking things a shot in the dark. What works for most may not work for you.

    ALl I know is I have not had a sound sleep in years and it's getting worse. I am so tired during the day.

    I'm going to look into that sleep study.
  9. Leenerbups

    Leenerbups New Member

    I'm afriad of taking AMbien or Lunasta. My best friend became addicted to the ambien. It also made her so toxic. She looked terrible and it changed her personality. Very moody.

    The Lunesta made her so tired and depressed.

    Not for me, I don't think.
  10. JPach007

    JPach007 New Member

    Isnt is wierd how different drugs effect people differently?! I switch off and take Klonopin (1.0 mg) each night for about 4 months and it works good for me. I dont have violent dreams (but did with Elivil).
    I am currently taking Ambien and Mirapex. The combination has made me feel better than I have in a long time.